Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 150, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 27, 2005, 4:57 PM CDT for Davidson County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2005, 4:57 PM CDT (21:57 UTC)
- Expired
- Jun 27, 2005, 5:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Davidson County, TN
The radar
The Nashville radar (KOHX), 24 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1454 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 272200 SVROHX TNC037-272245- /O.NEW.KOHX.SV.W.0150.050627T2157Z-050627T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 457 PM CDT MON JUN 27 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DAVIDSON COUNTY IN TENNESSEE * UNTIL 545 PM CDT * AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GOODLETTSVILLE...OR ABOUT 8 MILES NORTH OF NASHVILLE...AND SHOWED LITTLE MOVEMENT. * THE SEVERE THUNDERSTORM WILL BE REMAIN NEAR... GOODLETTSVILLE...JOELTON AND WHITES CREEK AREAS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY DOWNPOURS OF RAIN CAN ALSO BE EXPECTED WHICH WILL CAUSE PONDING ON ROADWAYS. LAT...LON 3619 8695 3618 8665 3635 8671 3636 8688 $$ BOYD
1 follow-up statement
000 WWUS54 KOHX 272221 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 520 PM CDT MON JUN 27 2005 TNC037-272245- /O.CON.KOHX.SV.W.0150.000000T0000Z-050627T2245Z/ DAVIDSON TN- 520 PM CDT MON JUN 27 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR NORTHERN DAVIDSON COUNTY... AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GOODLETTSVILLE...OR ABOUT 12 MILES NORTH OF NASHVILLE. THIS STORM WAS WAS NEARLY STATIONARY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INDOORS. LAT...LON 3619 8695 3618 8665 3635 8671 3636 8688 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:21 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 27, 3:21 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 321 PM CDT MON JUN 27 2005 .DISCUSSION... SFC RIDGE CONTINUES OFF THE EAST COAST WITH A FRONTAL SYSTEM OVER THE NRN AND CENTRAL PLAINS. LIGHT MOIST SOUTH/SELY FLOW CONTINUES OVER THE MIDSTATE. AT UPPER LEVELS AN H5 LOW LOCATED OVER EXTREME NW MIDDLE TENNESSEE CONTINUES TO PULL NWD AS THE LARGE H5 TROUGH OVER THE NRN/CENTRAL PLAINS MOVES NEWD. MODELS ADVERTISING A SIGNIFICANT H5 WAVE TO MOVE THROUGH THE GREAT LAKES ON THU AND FRI. THE WNW FLOW ALOFT TRIES TO PUSH A WEAK FRONT INTO THE AREA ON FRI AM. THE GFS MODEL TRIES TO GENERATE SEVERAL PRECIP BULLSEYES OVER ALABAMA AND ARKANSAS ON FRI NIGHT. THIS IS APPARENTLY IN RESPONSE TO THE RATHER CHAOTIC H5 VORT PATTERN THAT IT IS GENERATING DURING THIS TIME PERIOD. WHILE THERE MAY BE SOME SORT OF SHORT WAVELENGTH TROUGH MOVING THROUGH THE ARK-LA-TEX INTO THE GULF COAST STATES...IT IS DIFFICULT TO LOCATE. SOUNDINGS IN THE AREA INDICATING TYPICAL SUMMERTIME INSTABILITY VALUES WITH PRECIPITABLE WATER VALUES RANGING FROM 1.5 TO 1.8 INCHES. MOS TEMPS AND POPS LOOK REASONABLE. ETA MOS WAS THE WETTEST WITH POP VALUES RANGING FROM 49 TO 71 PCT OVER THE AREA. UNSURE WHY THE ETA POPS ARE MUCH HIGHER FOR THE TONIGHT PERIOD. INSPECTION OF TYPICAL MODEL CONVECTIVE PARAMETERS WAS UNREVEALING. WENT A BIT HIGHER FOR THE TONIGHT PERIOD BECAUSE OF THIS...BUT DID NOT BUY THE LIKELY ETA POPS FOR THE AREA. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 88 70 91 / 30 50 30 30 CLARKSVILLE 71 88 71 91 / 30 40 30 30 CROSSVILLE 66 81 65 82 / 40 50 40 40 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && JLM
In the hours before
Special weather statement, Jun 27, 12:40 PM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1240 PM CDT MON JUN 27 2005 TNZ011-032>034-066-272000- CUMBERLAND-FENTRESS-OVERTON-PICKETT-PUTNAM- 1240 PM CDT MON JUN 27 2005 SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE CUMBERLAND PLATEAU THROUGH MID AFTERNOON...INCLUDING THE COUNTIES OF NORTHERN CUMBERLAND...EASTERN PUTNAM...OVERTON...PICKETT AND FENTRESS. VERY HEAVY RAINFALL...FREQUENT LIGHTNING AND SMALL HAIL WILL BE POSSIBLE. THE PRECIPITATION WILL MOVE SLOWLY NORTH...AROUND 15 MPH. 04
Special weather statement, Jun 27, 4:31 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 431 PM CDT MON JUN 27 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-272215- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 431 PM CDT MON JUN 27 2005 LOOK FOR STRONG THUNDERSTORMS TO CONTINUE MOVING NORTHWEST AROUND 15 MPH THROUGH MAURY...LEWIS AND WILLIAMSON COUNTIES. GUSTY WINDS TO 40 MPH AND PEA SIZE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED TO ACCOMPANY THESE STORMS. ALSO...STRONG THUNDERSTORMS CAN BE EXPECTED TO MOVE THROUGH BENTON...HUMPHREYS AND HOUSTON COUNTIES DURING THE NEXT HOUR. THUNDERSTORMS HAVE INCREASED IN NUMBER IN THE AFTERNOON HEAT AND HUMIDITY ACROSS MIDDLE TENNESSEE. BBOYD
Special weather statement, Jun 27, 4:47 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 447 PM CDT MON JUN 27 2005 TNZ027-059-272230- DAVIDSON-WILLIAMSON- 447 PM CDT MON JUN 27 2005 A STRONG THUNDERSTORM WAS INDICATED IN FAR NORTHERN DAVIDSON COUNTY AT 450 PM CDT...JUST SOUTH OF RIDGETOP. THE STORM SHOWED LITTLE MOVEMENT. LOOK FOR HEAVY DOWNPOURS OF RAIN AND FREQUENT LIGHTNING STRIKES. A BAND OF SCATTERED STRONG THUNDERSTORMS ARE HEADING NORTH THROUGH WILLIAMSON COUNTY AT 450 PM CDT. THE BAND OF STORMS SHOULD REACH SOUTHERN DAVIDSON COUNTY AROUND 510 PM CDT AND MOVE NORTH INTO THE DOWNTOWN NASHVILLE AREA AROUND 525 PM CDT. THE STORMS ARE MOVING ALONG AN INSTABILITY AXIS THAT STRETCHES ALONG INTERSTATE 65...WITH THE MOST UNSTABLE AIR OVER NORTHERN MIDDLE TENNESSEE. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:55 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 35 min |
| Jun 27, 5:18 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 27 min |
| Jun 27, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 28 min |
| Jun 27, 6:00 PM CDT | Flash Flood Warning | OHX | Davidson | 60 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.